Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS Louisville, KY

April 26, 20125 counties in Kentucky; 6 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2012, 2:31 AM CDT for 5 counties in Kentucky; 6 counties in Indiana. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 2:31 AM CDT (07:31 UTC)
Expired
Apr 26, 2012, 3:15 AM CDT
In force
44 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Washington County, IN, Breckinridge County, KY, Hancock County, KY, Hardin County, KY, Meade County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:06 AM CDTHAIL 0.7Hardinsburg, KY
Apr 26, 3:07 AM CDTHAIL 0.7Harned, KY
Apr 26, 3:09 AM CDTHAIL 0.74 S Harned, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS53 KLMK 260731
SVRLMK
INC025-043-061-117-123-175-KYC027-091-093-163-183-260815-
/O.NEW.KLMK.SV.W.0194.120426T0731Z-120426T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 415 AM EDT/315 AM CDT/

* AT 328 AM EDT/228 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FARGO TO DERBY TO
  PELLVILLE...MOVING SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARDINSBURG...
  BRANDENBURG...
  NEW ALBANY...
  ENGLISH...
  CORYDON...
  MILLTOWN AND WYANDOTTE...
  MOBERLY AND FRENCHTOWN...
  MIDWAY AND SIROCCO...
  WOODROW AND ROSETTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3775 8683 3781 8683 3807 8658 3850 8649
      3837 8579 3821 8586 3816 8591 3810 8590
      3784 8601 3759 8628 3770 8686
TIME...MOT...LOC 0732Z 307DEG 42KT 3835 8641 3801 8648
          3772 8676
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
837 
WWUS53 KLMK 260751
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT THU APR 26 2012

INC025-043-061-117-123-175-KYC027-091-093-163-183-260815-
/O.CON.KLMK.SV.W.0194.000000T0000Z-120426T0815Z/
WASHINGTON IN-PERRY IN-ORANGE IN-HARRISON IN-FLOYD IN-CRAWFORD IN-
MEADE KY-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-HARDIN KY-
351 AM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM
EDT/315 AM CDT/ FOR NORTHWESTERN HARDIN...SOUTHEASTERN HANCOCK...
BRECKINRIDGE...NORTHEASTERN OHIO...MEADE...CRAWFORD...FLOYD...
HARRISON...SOUTHEASTERN ORANGE...EASTERN PERRY AND SOUTHWESTERN
WASHINGTON COUNTIES...

AT 346 AM EDT/246 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITE CLOUD TO
LODIBURG TO EASTON...MOVING SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARDINSBURG...
  NEW MIDDLETOWN AND WOODROW...
  ELIZABETH AND SEVEN SPRINGS...
  HAPPY HOLLOW AND FISHTOWN...

THE HIGHEST RISK OF SEVERE WEATHER WITH THIS LINE OF STORMS WILL 
LIKLEY IMPACT MUCH OF BRECKINRIDGE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3775 8683 3781 8683 3807 8658 3850 8649
      3837 8579 3821 8586 3816 8591 3810 8590
      3784 8601 3759 8628 3770 8686
TIME...MOT...LOC 0750Z 307DEG 42KT 3819 8618 3789 8635
          3767 8665
WIND...HAIL 60MPH 1.00IN

$$

MJ
969 
WWUS53 KLMK 260800
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT THU APR 26 2012

INC025-043-061-117-175-260810-
/O.CAN.KLMK.SV.W.0194.000000T0000Z-120426T0815Z/
WASHINGTON IN-ORANGE IN-HARRISON IN-FLOYD IN-CRAWFORD IN-
400 AM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...FLOYD...HARRISON...
SOUTHEASTERN ORANGE AND SOUTHWESTERN WASHINGTON COUNTIES IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3775 8683 3781 8683 3806 8659 3807 8657
      3805 8649 3790 8598 3759 8629 3770 8686
TIME...MOT...LOC 0800Z 307DEG 42KT 3793 8616 3774 8638
          3760 8654

$$

INC123-KYC027-091-093-163-183-260815-
/O.CON.KLMK.SV.W.0194.000000T0000Z-120426T0815Z/
PERRY IN-MEADE KY-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-HARDIN KY-
300 AM CDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM
CDT/415 AM EDT/ FOR WESTERN HARDIN...SOUTHEASTERN HANCOCK...
BRECKINRIDGE...NORTHEASTERN OHIO...SOUTHERN MEADE AND SOUTHEASTERN
PERRY COUNTIES...

AT 356 AM EDT/256 AM CDT/...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDWAY TO
HARNED TO GLEN DEAN...MOVING SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARDINSBURG...
  WOODROW AND MOOK...
  GRAHAMTON AND MADRID...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3775 8683 3781 8683 3806 8659 3807 8657
      3805 8649 3790 8598 3759 8629 3770 8686
TIME...MOT...LOC 0800Z 307DEG 42KT 3793 8616 3774 8638
          3760 8654
WIND...HAIL 60MPH 1.00IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:53 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 26, 12:53 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 AM EDT THU APR 26 2012

.Forecast Update...
Issued at 150 AM EDT Apr 26 2012

Strong to severe thunderstorms continue to the west of the forecast
area in association with a shortwave diving southeast across
Illinois. There is some concern with these cells organizing into an
MCS. If this happens, winds will become a concern along with the
ongoing hail threat. Therefore, a Severe Thunderstorm Watch has been
issued until 13Z. Updates will be out soon.

.Short Term (Tonight through Thursday night)...
Issued at 300 PM EDT Apr 25 2012

At mid-afternoon a warm front was draped across southwest Indiana
and central Kentucky generally from Evansville to Hodgenville to
Somerset. A few showers have developed today ahead of weak mid level
impulses but otherwise the front has been quiet so far thanks to a
healthy cap.  An isolated thunderstorm can't be ruled out near the
front this afternoon/evening as CIN decreases, but the main
convection should wait until later.

Tonight low pressure will advance from western Illinois to Ohio.
This will lift the warm front off to our northeast this evening, and
will drag its trailing cold front in from the west towards morning.
The low level jet ahead of the system will increase significantly
this evening to speeds of 50 to 60 knots as it flows out of Texas,
orthogonal to the warm front as it reaches the Ohio Valley.  The jet
will gradually translate eastward into the Appalachians overnight.
The models have had a tough time with moisture return ahead of the
system, with most models progging surface dew points that are too
wet and a couple mesoscale models too dry, but given the synoptic
set-up and going between the too wet and too dry models it still
appears a showers and storms should develop INVOF the warm front
ahead of the surface low on the nose of the low level jet this
evening.  The most likely area for this to initialize will be from
eastern Illinois into southern Indiana.  Once this develops it
should initially move to the east late this evening and then turn
more to the southeast overnight...bringing widespread showers and
storms to northern and eastern sections of the LMK CWA.

As for the southwest, storms will be possible there too, especially
from late evening into the pre-dawn hours.  A couple of mechanisms
will exist to promote storm development.  Model QPF fields and
Corfidi vectors suggest there may be some backbuilding of the MCS
moving through the Upper Ohio Valley and Blue Grass late tonight,
into southwestern parts of the CWA.  Models also indicate some
thunderstorm development will be possible ahead of the cold front as
it comes in from the west.  So, will have likely PoPs CWA-wide
tonight.

If any storms can fire this evening before sunset we could see an
isolated strong wind gust, plus any storm that would develop near
the warm front would have to be watched closely.  However, with the
main threat for strong storms coming overnight with the potential
MCS, it appears that hail will be the primary threat.  It is worth
noting, however, that we will be in the warm sector all night as we
sit between the warm front to our north and the cold front to our
west, and we will maintain surface-based instability with negative
LI's all night long.  So, although we have been advertising hail
with the MCS in the north and east, hail and gusty winds can't be
ruled out with convection that fires ahead of the cold front/on the
southwest side of the MCS after midnight, especially in the south.

The active weather tonight should primarily slide off to the
southeast of the area by sunrise, with the exception of some
possible lingering showers far southeast and perhaps some trailing
stratiform light rain taking its time finding the exit.

The cold front will lay out east-west Thursday across southern
Kentucky, so will keep a small chance of showers and thunderstorms
across the far south into early afternoon.  That front will then
finally drop just south of Kentucky Thursday night as high pressure
noses in from the north, giving us dry weather.

Temperatures will be tricky with the fronts and showers/storms in
the area.  For lows tonight will shoot for around 60, though
rain-cooled areas could dip lower.  Highs tomorrow will be in the
70s, though the amount of cloudiness and degree of eagerness of the
incoming Great Lakes high will have a large effect on temps.
Thursday night have cooled things down into the lower 40s in
southern Indiana to the lower 50s in southern Kentucky.

.Long Term (Friday through Tuesday)...
Issued at 315 PM EDT Apr 25 2012

Overall, a difficult forecast for this time period as what seemed
like good agreement with the models yesterday had changed with the
06Z GFS and then again with the 12Z GFS run. Because of the 06Z GFS
outliers, decided to lean more on the 00Z ECMWF with blends from the
12Z GFS. For Friday, still looking to remain wet as a frontal
boundary slowly lifts off toward the north across central Kentucky.
However, did adjust PoPs to reflect predicted boundary placement,
cutting back percentages slightly to south-central Indiana and
north-central Kentucky. This boundary then looks to stall out Friday
night into Saturday before a surface low pressure system moves into
the Ohio Valley from the west. Before the low moves in, it does
appear that a lull may exist overnight Friday as dry air wraps in
around the front of the low. PoP chances remain in the forecast
Saturday into overnight Saturday before beginning to dwindle out on
Sunday as northerly flow and dry air return to the region. Precip
chances look to be near null through Tuesday as high pressure scoots
across the Great Lakes region.

The other factor in the challenging forecast were the temperatures,
especially during the day on Friday and Saturday. Since the
aforementioned frontal boundary (along with cloud cover) would be
playing a significant role in max temps, worked with the gradient as
best as possible. Depending on timing and placement of the boundary,
these temp forecasts could see some noticeable changes between now
and then. For locations along and north of the Ohio River on Friday,
went with low 60s with temps near 70 closer to the Tennessee border.
Similarly for Saturday, locations to the north are currently
forecast to linger near the 60 degree mark whereas further south,
temps could reach as high as the upper 70s.

&&

.Aviation (06Z TAF Issuance)...
Updated at 120 AM EDT Apr 26 2012

The challenge for the TAFs through the rest of the night will be
whether upstream storms will affect the TAF sites. The latest timing
in upstream convection suggests if the storms hold together they
should affect SDF around 08Z. Whether they will reach BWG or LEX is
a bit more in question. If they do, it should be a couple of hours
later than SDF. Will carry VCTS for a couple of hours for each of
the TAF sites to cover this convection. Ahead of the convection,
will continue to mention wind shear at BWG and LEX.

Through the day today, winds will increase in the late morning to
early afternoon hours ahead of and just behind the frontal passage.
Winds will gust to around 20 knots, with some higher gusts possible.
Winds will shift from southwesterly to eventually northwesterly as
the front passes through. Models are suggesting that cigs will lower
to MVFR during midday before clearing. With not a lot of confidence
in this scenario, will keep cigs just above this threshold for the
time being. Clear skies and light northerly winds can be expected in
the wake of the front tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........EER
Short Term.......13
Long Term........LG
Aviation.........EER
Hazardous weather outlook, Apr 26, 1:09 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 AM EDT THU APR 26 2012

INZ078-079-091-092-KYZ029>043-045>049-053>057-064>067-070-072-073-
075>078-081-082-270615-
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
SIMPSON KY-ALLEN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
209 AM EDT THU APR 26 2012 /109 AM CDT THU APR 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING. GUSTY WINDS AND
SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ANY
THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AND GUSTY WINDS.
ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTH
CENTRAL KENTUCKY THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES WILL EXIST FOR THE FIRST HALF OF THE WEEKEND
AS A SERIES OF DISTURBANCES TRAVERSES THROUGH THE OHIO VALLEY. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF GUSTY WINDS AND
HEAVY DOWNPOURS. THOSE WITH OUTDOOR INTERESTS OVER THE WEEKEND
SHOULD CONTINUE TO MONITOR FORTHCOMING UPDATED FORECASTS FOR THE
LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

INZ076-077-083-084-089-090-KYZ023>028-061>063-071-074-270615-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-HARDIN KY-BUTLER KY-EDMONSON KY-HART KY-WARREN KY-
BARREN KY-
209 AM EDT THU APR 26 2012 /109 AM CDT THU APR 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING
AS AN UPPER LEVEL DISTURBANCE DRIVES ACROSS THE REGION. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
STRONG WINDS. A CHANCE FOR ISOLATED THUNDERSTORMS WILL CONTINUE
INTO THE AFTERNOON FOR SOUTH CENTRAL KENTUCKY. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES WILL EXIST FOR THE FIRST HALF OF THE WEEKEND
AS A SERIES OF DISTURBANCES TRAVERSES THROUGH THE OHIO VALLEY. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF GUSTY WINDS AND
HEAVY DOWNPOURS. THOSE WITH OUTDOOR INTERESTS OVER THE WEEKEND
SHOULD CONTINUE TO MONITOR FORTHCOMING UPDATED FORECASTS FOR THE
LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF LARGE HAIL OR
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE EARLY THIS MORNING.

EER

In the hours before

Special weather statement, Apr 25, 9:45 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EDT WED APR 25 2012

KYZ056-057-067-260300-
GARRARD-LINCOLN-MADISON-
1045 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF STANFORD...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  CARTERSVILLE...
  SLATE LICK...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3752 8428 3752 8430 3753 8434 3752 8435
      3750 8435 3747 8438 3748 8444 3737 8449
      3738 8469 3755 8468 3760 8427
TIME...MOT...LOC 0245Z 267DEG 44KT 3746 8450

MP
Special weather statement, Apr 26, 1:46 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 AM EDT THU APR 26 2012

INZ076-083-084-089-260715-
CRAWFORD-DUBOIS-ORANGE-PERRY-
246 AM EDT THU APR 26 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINSLOW...AND MOVING EAST AT 65 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  MILLERSPORT AND DUFF...
  MALTERSVILLE AND HUNTINGBURG...
  SAINT ANTHONY AND SAINT MARKS...
  SCHNELLVILLE AND BIRDSEYE...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3857 8668
      3855 8645 3813 8660 3815 8680 3820 8680
      3820 8702 3821 8708
TIME...MOT...LOC 0645Z 278DEG 57KT 3838 8713

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:45 PM CDTSpecial Weather StatementLMKLincoln15 min
Apr 26, 3:08 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio37 min
Apr 26, 3:16 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Hart44 min
Apr 26, 3:31 AM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hart, Ohio29 min
Apr 26, 3:59 AM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Green, Hart31 min
Apr 26, 4:08 AM CDTSpecial Weather StatementLMKWarren22 min
Apr 26, 4:20 AM CDTSpecial Weather StatementLMKAdair, Barren, Metcalfe25 min
Apr 26, 4:28 AM CDTSevere Thunderstorm WarningLMKCumberland, Monroe32 min
Apr 26, 4:38 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more37 min
Apr 26, 4:58 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Simpson, Warren32 min
Apr 26, 2:08 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison37 min
Apr 26, 2:24 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren36 min
Apr 26, 2:46 PM CDTSevere Thunderstorm WarningLMKMadison14 min
Apr 26, 3:01 PM CDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren29 min
Apr 26, 3:12 PM CDTSpecial Weather StatementLMKRussell33 min
Apr 26, 3:22 PM CDTSevere Thunderstorm WarningLMKLogan23 min
Apr 26, 3:24 PM CDTSpecial Weather StatementLMKMetcalfe36 min
Apr 26, 3:28 PM CDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren32 min
Apr 26, 3:34 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell26 min
Apr 26, 3:42 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell33 min
Apr 26, 3:46 PM CDTSevere Thunderstorm WarningLMKLogan29 min
Apr 26, 3:58 PM CDTSevere Thunderstorm WarningLMKAllen32 min
Apr 26, 4:15 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell45 min
Apr 26, 4:17 PM CDTSpecial Weather StatementLMKLogan13 min
Apr 26, 4:28 PM CDTSevere Thunderstorm WarningLMKAllen32 min
Apr 26, 1:46 AM CDTSpecial Weather StatementLMKDubois, Orange29 min
Apr 26, 2:03 AM CDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.